Prednisone and swollen face???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2007
Total Posts : 484
   Posted 6/19/2008 7:03 AM (GMT -7)   
The first time I went on prednisone I noticed my cheeks got pretty swollen and so did my chin.  This time, though, it seems like the tissues around my eyes are also swollen.  Is this pretty common with the drug?  Can it make your entire face swell in spots?
Thanks a bunch!

Veteran Member

Date Joined Jan 2003
Total Posts : 1100
   Posted 6/19/2008 7:36 AM (GMT -7)   
Makes my whole body swell!  Yes, "moon face" is a very common side effect!


Regular Member

Date Joined Jul 2004
Total Posts : 422
   Posted 6/19/2008 7:52 AM (GMT -7)   
How much Prednisone are you taking?
Diagnosed in October, 2004 at age 33.
Current Rx's: Colazal (generic), Nexium (generic), Ferrous Sulfate, One-A-Day multivitamin, Culturelle Probiotic, Omega-3 Fish Oil, Vitamin D, Vitamin A, Calcium-Magnesium-Zinc, Cranberry pills
Secondary conditions: mouth ulcers, joint pain, swelling ankles, extreme fatigue
Previous/occasional Rx's: 20mg Prednisone taper, Flagyl, Levaquin
No surgeries to date

Regular Member

Date Joined Jan 2008
Total Posts : 36
   Posted 6/19/2008 1:10 PM (GMT -7)   
My face got so swollen my teeth hurt it's not fun stuff
Dx Crohn's 17/1/08
Dx Endometrosis 2002
Dx Lupus Anti Coagulant 2004
Prednisolone 30mg lowing dose 5mg per week
100mg Aspirin
Elevit Multi Vitamin
B12 Injections Weekly
Pregnant Due 16th Dec 2008

Veteran Member

Date Joined May 2007
Total Posts : 1284
   Posted 6/19/2008 1:16 PM (GMT -7)   
Yeah... It's a common side effect.

If you're a ... Think of it this way. It adds to your cuteness. :D... I call them... Chipmunk cheeks. :)
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.

not creative
Regular Member

Date Joined Mar 2007
Total Posts : 466
   Posted 6/19/2008 4:36 PM (GMT -7)   
Yeah, I got moonface and insatiable hunger and hair loss and teeth problems...yay pred!
Laurenne, 23 Student @ University of California, Davis.
Dx'd w/ IBS and CD in 2002
On Humira, Strattera, Zoloft, (Multivitamin, Flax Oil, and Omega complex when I remember.)

Veteran Member

Date Joined Mar 2006
Total Posts : 2464
   Posted 6/19/2008 4:51 PM (GMT -7)   
Yep, me too. Got the whole moon face going. Good news is they say it goes away after a few weeks, once were off the pred. I sure hope so!
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 20 mg, Asacol, Questran, Toprol XL (for high blood pressure).

Regular Member

Date Joined Dec 2006
Total Posts : 151
   Posted 6/20/2008 6:09 PM (GMT -7)   
Actually, in my experience, it goes away very slowly if you've been on pred for a long time... If you've been on pred for 6 months it usually takes 6 months for the swelling to subside completely. Nasty drug!

Regular Member

Date Joined Feb 2008
Total Posts : 298
   Posted 6/21/2008 12:23 AM (GMT -7)   
I get *very puffy on prednisone. I like to refer to it as "Marshmallow man" from ghostbusters. Check out my blog for my 'roid pics, I get puffy puffy puffy =-)~

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, November 24, 2015 10:03 PM (GMT -7)
There are a total of 2,540,564 posts in 280,818 threads.
View Active Threads

Who's Online
This forum has 150531 registered members. Please welcome our newest member, itsslexi1.
338 Guest(s), 11 Registered Member(s) are currently online.  Details
Ken, jazzgtrl4, sheepguy, RDP74, JulesKanter, Bloom93, Justme123, Dancingbear*, Lynnwood, ks1905, FamilyGuy

Follow on Facebook  Follow on Twitter  Follow on Pinterest  Follow on YouTube

©1996-2015 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer